Pharmacology EDAPT - Steroidal
Antiinflammatory Drugs
The nurse knows that which of the following cause cortisol levels to increase as part of a
negative feedback system. Select all that apply. - ✔✔trauma
physiologic
...
Pharmacology EDAPT - Steroidal
Antiinflammatory Drugs
The nurse knows that which of the following cause cortisol levels to increase as part of a
negative feedback system. Select all that apply. - ✔✔trauma
physiologic stress
emotional stress
surgery
When exogenous glucocorticoids are administered, the body stops producing exogenous
hormone. Therefore, if the exogenous hormone is stopped abruptly, adrenal __________ will
result. - ✔✔suppression
You are the nurse caring for a patient taking a glucocorticoid medication and you know that to
minimize the risk of adrenal insufficiency, it is best to administer this medication
______________ during peak hormone production time. - ✔✔early in the morning
As the nurse, you instruct your patient to take the prescribed glucocorticoid as directed and not to
stop taking it abruptly. You explain to the patient that this is because of which of the following?
Select all that apply. - ✔✔This can result in life-threatening adrenal suppression and/or crisis
The glucocorticoid medication is causing their body not to produce its own glucocorticoid
Their body needs time to begin producing its own glucocorticoid
You are caring for a patient who was recently prescribed a glucocorticoid medication. As you
complete your nursing assessment, identify which of the following serum levels are possible side
effects of glucocorticoids. Select all that apply. - ✔✔T4
Calcium
Sodium
Potassium
WBC
As the nurse caring for a patient who has just been administered a glucocorticoid inhaler, you
advise your patient to - ✔✔rinse out their mouth
You are the nurse caring for a patient on long-term glucocorticoid therapy. During your nursing
assessment, you note that the patient is exhibiting a side effect known as a "moon face"
appearance. One of your nursing diagnoses is disturbed body image and your desired outcome as
a result would be - ✔✔the patient verbalizes improved body image
Which of the following should a nurse caring for a patient on adrenal drug therapy include in
patient teaching? - ✔✔Follow the prescriber's administration instructions strictly
You are caring for a patient who was recently prescribed a glucocorticoid medication. As you
complete your nursing assessment, identify which of the following serum levels are possible side
effects of glucocorticoids and match them with the proper laboratory result. - ✔✔glucose -
hyperglycemia
calcium - hypocalcernia
sodium - hypernatremia
potassium - hypokalemia
LDL - hyperlipidemia
The nurse is preparing to discharge a patient prescribed prednisone for treatment of asthma.
Which of the following statements should be included in the teaching plan? - ✔✔Patient will be
taking prednisone along with a mineralocorticoid (such as methylprednisolone)
You are caring for a patient who has been prescribed prednisone for treatment of his adrenal
insufficiency. He has also been prescribed a non-potassium sparing diuretic for edema. Based on
your knowledge of prednisone, you monitor him for which of these potential drug interactions? -
✔✔Severe hypocalcemia and hypokalemia
As part of your patient education regarding prednisone administration upon discharge, you
explain to the patient the symptoms of adrenal insufficiency (Addison's disease) which result
from abruptly discontinuing their long-term adrenal medication. These include which of the
following? Select all that apply. - ✔✔dyspnea
hypoglycemia
weakness
nausea
anorexia
fatigue
You are the nurse caring for a patient who has been prescribed prednisone and is ready to be
discharged. You are educating the patient regarding administration guidelines which are crucial
to safe therapy. You explain to the patient that in order to minimize the risk of adrenal
insufficiency, it is best to follow which instructions? Select all of the true statements. - ✔✔Do
not ever stop taking prednisone without the prescriber's guidance and treatment
Take your daily dose of prednisone between 0600-0900 which is during peak hormone
production time
Take prednisone with food to minimize GI upset
Avoid contact with people who have known or suspected infections (such as a fever)
Do not ever take a double dose of prednisone
Avoid taking aspirin
You are caring for an elderly patient who has been on long-term prednisone therapy. You know
that this may result in an increased risk for which condition? - ✔✔adrenal suppression
You are caring for a patient taking prednisone. You have never administered this medication
before and therefore you research prednisone to help you recall what time of medication it is in
order to understand the effects it will have on your patient's various body systems. You recall
that prednisone is/has: - ✔✔A corticosteroid, the type of hormone produced by the adrenal
cortex (outer layer of the adrenal gland)
Produced in the adrenal cortex Produced in the adrenal gland, which is part of the HPA
(hypothalamus-pituitary-adrenal) axis and therefore impacted by the health and action of the
hypothalamus and pituitary gland
A glucocorticoid (a type of corticosteroid) with mainly anti-inflammatory and
immunosuppressant effects
Has minimal fluid & electrolyte balance effects (mineralocorticoid activity)
Has systemic effects
Is administered orally
The nurse caring for a patient taking prednisone knows that it can exacerbate, worsen or
precipitate which conditions? Select all that apply. - ✔✔infection
peptic ulcer
glaucoma
cardiac disease
[Show More]